Alert archive / Minnesota / River Flood Warnings in 2010
River Flood Warning 15, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Mar 15, 2010, 12:35 PM CDT for Goodhue County, Minnesota. It took effect at Mar 15, 2010, 10:26 PM CDT. It was in force for 52 min.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2010, 12:35 PM CDT (17:35 UTC)
- In effect from
- Mar 15, 2010, 10:26 PM CDT
- Expired
- Mar 15, 2010, 11:18 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
- Flood severity
- Minor
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Zumbro River at Pine Island (PNLM5).
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05373130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
664 WGUS43 KMPX 151735 FLWMPX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1235 PM CDT MON MAR 15 2010 ...THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND AFFECTING GOODHUE COUNTY .THE LIGHT RAIN AND SNOWMELT OVER THE PAST FEW DAYS HAS CAUSE THE ZUMBRO RIVER SYSTEM TO RISE. IN THE PAST 48 HOURS IT HAS STEADILY CLIMBED AND WILL LIKELY GO ABOVE FLOOD STAGE LATE MONDAY NIGHT OR SOMETIME TUESDAY MORNING. THE SPEED AT WHICH THE RIVER IS RISING SHOULD START TO SLOW DOWN HOWEVER GIVEN THE AMOUNT OF WATER STILL UPSTREAM THERE IS SOME UNCERTAINTY ON WHEN THE RIVER WILL CREST AND HOW HIGH THE CREST WILL ACTUALLY BE. PLEASE CHECK FURTHUR TO THE RIVER FORECASTS AS THIS EVENT UNFOLDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. && MNC049-161735- /O.NEW.KMPX.FL.W.0015.100316T0446Z-000000T0000Z/ /PNLM5.1.ER.100316T0446Z.100316T1800Z.000000T0000Z.UU/ 1235 PM CDT MON MAR 15 2010 THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A * FLOOD WARNING FOR THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND. * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 8:30 AM MONDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND INTO TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 17.3 FEET BY TUESDAY AFTERNOON. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. $$ DFC
2 follow-up statements
321 WGUS83 KMPX 151924 FLSMPX FLOOD STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 224 PM CDT MON MAR 15 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA AND WISCONSIN... MINNESOTA RIVER AT MONTEVIDEO AFFECTING CHIPPEWA...LAC QUI PARLE... RENVILLE AND YELLOW MEDICINE COUNTIES MINNESOTA RIVER AT GRANITE FALLS AFFECTING CHIPPEWA...RENVILLE AND YELLOW MEDICINE COUNTIES MINNESOTA RIVER AT HENDERSON AFFECTING LE SUEUR...SCOTT AND SIBLEY COUNTIES MINNESOTA RIVER NEAR JORDAN AFFECTING CARVER AND SCOTT COUNTIES MINNESOTA RIVER AT SHAKOPEE AFFECTING CARVER...HENNEPIN AND SCOTT COUNTIES MINNESOTA RIVER AT SAVAGE AFFECTING DAKOTA...HENNEPIN AND SCOTT COUNTIES MISSISSIPPI RIVER AT ST PAUL AFFECTING DAKOTA...RAMSEY AND WASHINGTON COUNTIES MISSISSIPPI RIVER NEAR HASTINGS L/D 2 AFFECTING DAKOTA...WASHINGTON AND PIERCE COUNTIES CROW RIVER AT ROCKFORD MN AFFECTING HENNEPIN AND WRIGHT COUNTIES SOUTH FORK CROW RIVER BELOW MAYER AFFECTING CARVER COUNTY SOUTH FORK CROW RIVER AT DELANO MN AFFECTING WRIGHT COUNTY LONG PRAIRIE RIVER AT LONG PRAIRIE AFFECTING TODD COUNTY MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND AFFECTING GOODHUE COUNTY MINNESOTA RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND NICOLLET COUNTIES COTTONWOOD RIVER AT NEW ULM AFFECTING BLUE EARTH...BROWN AND NICOLLET COUNTIES REDWOOD RIVER NEAR REDWOOD FALLS AFFECTING REDWOOD COUNTY SAUK RIVER AT ST CLOUD AFFECTING STEARNS COUNTY .AN WEAK UPPER LEVEL SYSTEM WILL ROTATE ACROSS WESTERN MINNESOTA TODAY. A SECOND UPPER LEVEL SYSTEM WILL DIVE SOUTH ACROSS THE REGION ON TUESDAY. BOTH OF THESE SYSTEMS WILL CAUSE SCATTERED AREAS OF LIGHT RAIN ACROSS MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN. HOWEVER ONLY LIGHT ACCUMULATIONS OF LESS THAN A TENTH OF AN INCH IS EXPECTED AT THIS TIME. HENCE THE PRECIPITATION WILL HAVE LITTLE TO NO IMPACT TO THE RIVER FORECASTS. FOR AREAS THAT DO STILL HAVE A SNOWPACK WHICH IS MAINLY THE WESTERN HALF OF MINNESOTA...TEMPERATURES WILL CONTINUE TO PLAY A ROLE IN THE MELT. HIGHS ON TUESDAY WILL RANGE IN THE LOWER TO MID 40 ACROSS CENTRAL AND WESTERN MINNESOTA. TEMPERATURES ON WEDNESDAY WILL BE WARMER WITH HIGHS AROUND 50.OVERNIGHT LOWS TONIGHT WILL DROP INTO THE LOWER AND MID 30S WITH UPPER 20S EXPTED FOR TUESDAY NIGHT. THE WARM TEMPERATURES DURING THE DAY TIME HOURS WILL CONTINUE TO HELP MELT THE SNOWPACK. ICE AND DEBRIS JAMS REMAIN A CONCERN AS THIS EVENT UNFOLDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU OBSERVE AN ICE OR DEBRIS JAM PLEASE REPORT THIS TO YOUR LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE IMMEDIATELY. YOU CAN EMAIL REPORTS DIRECTLY TO THE NWS VIA MPX.SPOTTER@NOAA.GOV. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. FOR MORE INFORMATION PLEASE REFERENCE THE SPRING FLOOD MONITOR AT WWW.CRH.NOAA.GOV/MPX/?N=SPRINGFLOODING ALL LOWER CASE DO NOT DRIVE CARS THROUGH FLOODED AREAS. && MNC019-170124- /O.EXT.KMPX.FL.W.0002.100315T1855Z-000000T0000Z/ /MAYM5.2.SM.100315T1846Z.100319T0600Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CROW RIVER BELOW MAYER. * AT 1:00 PM MONDAY THE STAGE WAS 11.0 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 15.0 FEET BY EARLY FRIDAY MORNING MARCH 19TH. HOWEVER...ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 14.5 FEET...THE BRIDGE ON 84TH STREET IS CLOSED. 42ND STREET BETWEEN TACOMA AVENUE AND COUNTY ROAD 123 IS CLOSED. CARVER COUNTY ROAD 23 JUST NORTH OF MAYER AND CARVER COUNTY ROAD 27 IN WATERTOWN IS CLOSED. CARVER COUNTY ROAD 32 FROM COUNTY ROAD 135 TO VEGA AVENUE IS CLOSED. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 16.5 FEET ON APR 14 2001. $$ MNC171-170123- /O.EXT.KMPX.FL.W.0001.100317T1200Z-000000T0000Z/ /DELM5.3.SM.100317T1200Z.100320T1200Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CROW RIVER AT DELANO MN. * AT 1:30 PM MONDAY THE STAGE WAS 13.4 FEET. * MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.5 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 19.1 FEET BY SATURDAY MORNING MARCH 20TH. HOWEVER...ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 19.0 FEET...SANITARY SEWERS MAY NEED PLUGGING AT THIS STAGE TO PREVENT WATER FROM BACKING UP INTO HOMES. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 18.9 FEET ON APR 30 2001. $$ MNC023-073-129-173-170123- /O.EXT.KMPX.FL.W.0004.100317T0300Z-000000T0000Z/ /MVOM5.2.SM.100317T0300Z.100321T1800Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE MINNESOTA RIVER AT MONTEVIDEO. * AT 1:00 PM MONDAY THE STAGE WAS 11.6 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND CONTINUE TO RISE TO NEAR 17.0 FEET BY SUNDAY EARLY AFTERNOON. HOWEVER...ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 17.0 FEET...STORM SEWERS MAY NEED TO BE PLUGGED TO PREVENT WATER FROM BACKING UP INTO STREETS. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 18.3 FEET ON MAR 29 2009. $$ MNC023-129-173-170123- /O.EXT.KMPX.FL.W.0011.100319T1330Z-000000T0000Z/ /GTEM5.1.SM.100319T1330Z.100322T0000Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE MINNESOTA RIVER AT GRANITE FALLS. * AT 11:30 AM MONDAY THE STAGE WAS 886.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 888.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MORNING MARCH 19TH AND CONTINUE TO RISE TO NEAR 889.7 FEET BY SUNDAY EVENING MARCH 21ST. HOWEVER...ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 889.0 FEET...THE TOP OF THE CONTROLLING BANK AT HIGHWAY 212. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 891.6 FEET ON APR 27 2001. $$ MNC013-015-103-170123- /O.CON.KMPX.FL.W.0007.000000T0000Z-000000T0000Z/ /NULM5.1.SM.000000T0000Z.100320T1800Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE MINNESOTA RIVER AT NEW ULM. * AT 12:00 PM MONDAY THE STAGE WAS 797.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 796.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 799.9 FEET BY SATURDAY EARLY AFTERNOON MARCH 20TH THEN BEGIN FALLING. HOWEVER...ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 799.8 FEET ON APR 4 2009. $$ MNC079-139-143-170123- /O.EXT.KMPX.FL.W.0005.100317T1200Z-000000T0000Z/ /HENM5.1.SM.100317T1200Z.100321T1800Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE MINNESOTA RIVER AT HENDERSON. * AT 1:00 PM MONDAY THE STAGE WAS 730.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 732.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 734.6 FEET BY SUNDAY EARLY AFTERNOON MARCH 21ST. HOWEVER...ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 734.0 FEET...THE FLOODWALL GATES ARE CLOSED. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 732.7 FEET ON JUN 19 2001. $$ MNC019-139-170123- /O.EXT.KMPX.FL.W.0008.100319T0000Z-000000T0000Z/ /JDNM5.2.SM.100319T0000Z.100322T1800Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE MINNESOTA RIVER NEAR JORDAN. * AT 1:00 PM MONDAY THE STAGE WAS 20.5 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING MARCH 18 TH AND CONTINUE TO RISE TO NEAR 28.6 FEET BY MONDAY EARLY AFTERNOON MARCH 22ND. HOWEVER...ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 28.5 FEET...HIGHWAY 41 AT CHASKA MAY CLOSE WHEN THE RIVER REACHES THIS STAGE. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 27.2 FEET ON MAY 13 1993. $$ MNC019-053-139-170123- /O.EXT.KMPX.FL.W.0009.100319T1629Z-000000T0000Z/ /SKPM5.2.SM.100319T1629Z.100322T1200Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE MINNESOTA RIVER AT SHAKOPEE. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 708.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY AFTERNOON MARCH 19TH AND CONTINUE TO RISE TO NEAR 714.7 FEET BY TUESDAY MARCH 23RD. HOWEVER...ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 714.0 FEET...WATER BEGINS ENCROACHING ON HIGHWAY 41 JUST SOUTH OF CHASKA. $$ MNC037-053-139-170123- /O.EXT.KMPX.FL.W.0006.100319T0000Z-000000T0000Z/ /SAVM5.1.SM.100319T0000Z.100322T1200Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE MINNESOTA RIVER AT SAVAGE. * AT 1:00 PM MONDAY THE STAGE WAS 694.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 702.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EVENING MARCH 18TH AND CONTINUE TO RISE TO NEAR 708.9 FEET BY MONDAY MORNING MARCH 22ND. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 710.0 FEET...PROTECTION OF CITY SANITARY SEWERS MAY BE NECESSARY. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 708.1 FEET ON MAY 6 1986. $$ MNC037-123-163-170123- /O.EXT.KMPX.FL.W.0012.100320T1330Z-000000T0000Z/ /STPM5.2.SM.100320T1330Z.100322T1200Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER AT ST PAUL. * AT 1:15 PM MONDAY THE STAGE WAS 7.5 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 14.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING MARCH 20TH AND CONTINUE TO RISE TO AROUND 17 FEET ON TUESDAY MARCH 23RD ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 17.5 FEET...HARRIET ISLAND BEGINS TO BECOME SUBMERGED. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 14.5 FEET ON JUN 23 2001. $$ MNC037-163-WIC093-170123- /O.EXT.KMPX.FL.W.0013.100320T0400Z-000000T0000Z/ /HSTM5.2.SM.100320T0400Z.100322T1200Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE MISSISSIPPI RIVER NEAR HASTINGS L/D 2. * AT 10:45 AM MONDAY THE STAGE WAS 10.5 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY MARCH 19TH BEFORE MIDNIGHT AND CONTINUE TO RISE TO A CREST BETWEEN 18 AND 19 FEET ON WEDNESDAY MARCH 24. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 19.0 FEET...FLOOD WATERS BEGIN TO AFFECT EASTERN PORTIONS OF HASTINGS. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 16.9 FEET ON APR 7 1986. $$ MNC053-171-170123- /O.EXT.KMPX.FL.W.0003.100317T1200Z-000000T0000Z/ /RKFM5.2.SM.100317T1200Z.100321T1200Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE CROW RIVER AT ROCKFORD MN. * AT 1:00 PM MONDAY THE STAGE WAS 7.4 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 13.9 FEET BY SUNDAY MORNING MARCH 21ST. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 15.0 FEET...SANITARY SEWERS SERVING HOMES CLOSEST TO RIVER MAY BEGIN TO BACK UP. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 14.0 FEET ON JUL 1 2002. $$ MNC013-015-103-170123- /O.CON.KMPX.FL.W.0010.000000T0000Z-000000T0000Z/ /NWUM5.1.SM.100317T0600Z.100320T1200Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE COTTONWOOD RIVER AT NEW ULM. * AT 1:00 PM MONDAY THE STAGE WAS 10.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 12.3 FEET BY SATURDAY MORNING MARCH 20TH. * IMPACT...AT 13.0 FEET...COTTONWOOD STREET WEST OF THE RIVER BECOMES FLOODED. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 13.9 FEET ON MAR 14 2007. $$ MNC127-170123- /O.CON.KMPX.FL.W.0016.000000T0000Z-100318T0000Z/ /RWDM5.1.SM.000000T0000Z.100315T1600Z.100317T0600Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE REDWOOD RIVER NEAR REDWOOD FALLS. * AT 11:00 AM MONDAY THE STAGE WAS 6.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO GRADUALLYFALL AND IS EXPECTED TO BELOW FLOOD STAGE BY WEDNESDAY MORNING. HOWEVER...ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 6.0 FEET...LOW LYING AREAS AND SOME ROADS ALONG THE RIVER BEGIN TO EXPERIENCE FLOODING. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 4.6 FEET ON MAR 24 2009. $$ MNC145-170123- /O.CON.KMPX.FL.W.0017.100320T0000Z-000000T0000Z/ /STCM5.1.SM.100320T0000Z.100322T0600Z.000000T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE SAUK RIVER AT ST CLOUD. * AT 1:15 PM MONDAY THE STAGE WAS 4.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY FRIDAY EVENING MARCH 19TH AND CONTINUE TO RISE TO NEAR 6.3 FEET BY MONDAY MORNING MARCH 22ND. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 6.0 FEET...TWO HOMES ALONG THE RIVER MAY EXPERIENCE FLOODING. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 8.2 FEET ON MAR 27 2009. $$ MNC153-170123- /O.EXT.KMPX.FL.W.0014.000000T0000Z-100322T1800Z/ /LGPM5.1.SM.100315T1400Z.100316T1200Z.100322T0000Z.NO/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE LONG PRAIRIE RIVER AT LONG PRAIRIE. * AT 12:00 PM MONDAY THE STAGE WAS 6.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.4 FEET BY TOMORROW MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE SUNDAY EVENING. HOWEVER...ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 7.0 FEET...1ST AVENUE SW BECOMES INNUNDATED. * FLOOD HISTORY...THIS LEVEL COMPARES TO A PREVIOUS CREST OF 7.6 FEET ON MAR 26 2009. $$ MNC049-170123- /O.EXT.KMPX.FL.W.0015.100316T0326Z-000000T0000Z/ /PNLM5.1.SM.100316T0326Z.100316T1100Z.000000T0000Z.UU/ 224 PM CDT MON MAR 15 2010 THE FLOOD WARNING CONTINUES FOR THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND. * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 8:30 AM MONDAY THE STAGE WAS 16.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND INTO TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 17.3 FEET BY TUESDAY AFTERNOON. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. $$ DFC/LS
058 WGUS83 KMPX 160418 FLSMPX FLOOD STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1118 PM CDT MON MAR 15 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA... MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND AFFECTING GOODHUE COUNTY .THE RUNOFF DUE TO SNOWMELT HAS SLOWED DOWN AND ALLOWED THE MIDDLE FORK OF THE ZUMBRO RIVER TO CREST AT 16.7 FT THIS AFTERNOON...JUST UNDER THE FLOOD STAGE OF 17 FT.. THE RIVER HAS GRADUALLY RECEDED THROUGH THE EVENING AND IS NOT EXPECTED TO RISE AGAIN. HENCE THE FLOOD WARNING HAS BEEN CANCELED. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST INFORMATION CONCERNING THIS FLOOD EVENT. && MNC049-160448- /O.CAN.KMPX.FL.W.0015.000000T0000Z-100316T0418Z/ /PNLM5.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 1118 PM CDT MON MAR 15 2010 THE FLOOD WARNING IS CANCELLED FOR THE MIDDLE FORK ZUMBRO RIVER AT PINE ISLAND. * AT 7:00 PM MONDAY THE STAGE WAS 16.4 FEET. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 16.7 FEET. THE RIVER WILL CONTINUE TO GRADUALLY FALL THROUGH THE NIGHT AND INTO TUESDAY. $$ DFC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Mar 15, 6:00 AM CDT, 6 hours 35 minutes earlier.
Area forecast discussion, Mar 15, 6:00 AM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
600 AM CDT MON MAR 15 2010
.UPDATE...
UPDATED TO INCLUDE 12Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION...
SUNDAYS HIGH TEMPERATURES WERE VERY INTERESTING AS A SURGE OF
DRIER AIR FROM THE NE...AND 85H TEMPS AROUND 6C...ALLOWED FOR SFC
TEMPS TO RISE INTO THE 50S AND 60S. MINNEAPOLIS EVEN BROKE A
DAYTIME HIGH OF 64. THE MAIN FORECAST CONCERNS TODAY WILL BE THE
AMT OF CLD CVR TO THE EAST VS. THE WESTERN FA AND HOW THE SFC
TEMPERATURES WILL RELATE TO THESE CONDITIONS WITH SNOW COVER
BECOMING LESS.
WILL LIKELY LEAN TOWARD THE HIGHER GUIDANCE TEMPS (WESTERN WIS) IN
THE SHORT TERM AS CLD CVR WILL LIKELY BE MINIMAL. ELSEWHERE...WILL
LIKELY KEEP TEMPS IN CHECK...BUT MAY ADJUST BASED ON GEMBC WHICH
WAS THE SUPERIOR MODEL ON SUNDAYS AFTN TEMPS.
AS FOR PRECIPITATION CHANCES...TWO WEAK UPPER LEVEL WAVES CONTINUE
TO MOVE SLOWLY EAST/SE ACROSS THE EASTERN DAKOTAS THIS MORNING.
ALTHOUGH THE RAINFALL HAS BEEN LOCALLY HEAVY WHERE THESE
DISTURBANCES HAVE NEARLY BEEN STATIONARY THE PAST 24/48 HRS...THE
GENERAL TREND IS TO HAVE THE DEEPEST MOISTURE IN THE WESTERN FA
TODAY...WITH A SLIGHT INCREASE IN THE EAST LATER TONIGHT/TUESDAY.
MY CONCERNS DEAL WITH THE MOVEMENT OF THESE WAVES FURTHER
EASTWARD INTO MORE CYCLONIC FLOW AND BECOME MORE SHEARED
OUT. THERE MAY BE ENOUGH TO WARRANT 20/40% OF -RA FOR EASTERN MN
STARTING LATER TONIGHT/EARLY TUESDAY. WILL SEE HOW THE LATEST EC
MODEL INDICATES ON MOISTURE DEPTH BEFORE INCREASING THE
PERCENTAGES TOO MUCH. ONCE THIS SYSTEM MOVES SOUTH OF THE
REGION...THERE SHOULD BE ENOUGH SUBSIDENCE TO SCOURER OUT ANY
RESIDUAL MOISTURE ACROSS THE UPPER MIDWEST.
AFT THURSDAY...THE PATTERN CHANGE WHICH WE HAVE BEEN ADVERTISING
THE PAST FEW DAYS WILL LEAD TO UNCERTAINTIES IN PRECIPITATION
CHANCES OVER THE WEEKEND...AND WHAT TYPE OF PRECIPITATION AT THE
EARLY STAGES AS THE COLD FRONT MOVES THROUGH ON LATE
THURSDAY/FRIDAY MORNING. TOO MANY UNCERTAINTIES TO CHANGE CURRENT
FORECAST WITH RAIN CHANGING TO SNOW BY FRIDAY NIGHT...WITH SMALL
CHANCES OF SNOW THROUGHOUT THE WEEKEND. TEMPERATURES WILL ONCE
AGAIN DROP BELOW NORMAL AND SHOULD LAST THROUGH THE MIDDLE OF NEXT
WEEK.
&&
.AVIATION.../12Z TAF ISSUANCE/
TODAY LOOKS TO PROVIDE A STARK DICHOTOMY IN CONDITIONS ACROSS THE
AREA ONCE AGAIN... WITH PRIMARY VFR ACROSS THE EAST AND PRIMARILY
IFR/LIFR GIVING WAY TO MVFR/IFR OVER THE WEST. EMBEDDED SHORTWAVES
IN THE WEAK UPPER RIDGE WILL BE NUDGED EASTWARD ACROSS A GOOD PART
OF THE AREA TODAY... BUT WILL CONTINUE TO LOSE SOME PUNCH AS THEY
DO SO. THE THICKER SATURATED CONDITIONS OVER THE WEST WILL
REMAIN IN PLACE... HENCE LITTLE EXPECTATION FOR MUCH OTHER THAN
THE EXPECTED DIURNAL IMPROVEMENT IN CEILINGS AND VISIBILITIES FOR
THOSE AREA. THERE IS SOME SPOTTER DRIZZLE/LIGHT RAIN MOVING
THROUGH THE AREA AT THE CURRENT TIME... BUT IT ISN/T HAVING MUCH
OF AN IMPACT ON VISIBILITIES AND IS MAINLY FALLING FROM AN AC
CLOUD DECK. THE MORE MEANINGFUL PCPN IS STILL WELL TO THE WEST...
ALTHOUGH IT WILL IMPACT THAT PORTION OF THE FORECAST AREA THIS
MORNING. OVERALL... WILL ALLOW FOR SOME MARGINAL IMPROVEMENT OUT
WEST TODAY... THEN A WORSENING OF CONDITIONS AGAIN TONIGHT...
ALTHOUGH WE SHOULD SEE A CONTINUATION OF THE TREND WE/VE SEEN WITH
THINGS BECOMING SLIGHTLY BETTER EACH DAY AS THE BOUNDARY LAYER IS
ABLE TO DRY OUT SOME. THIS WILL BE MOST MARKED ONCE AGAIN OVER THE
EAST... WHERE A GOOD AMOUNT OF SUNSHINE SHOULD BE SEEN... NOT AS
MUCH AS ON SUNDAY SINCE THERE WILL BE MORE LAYERED CLOUD COVER...
BUT ENOUGH TO WARM TEMPERATURES... RAISE ANY CEILINGS TRAPPED AT
THE TOP OF THE MIXED LAYER... AND FURTHER DRY THINGS OUT TO HELP
MITIGATE THE POTENTIAL FOR FORMATION OF LOW CLOUDS/FOG TONIGHT.
THE ONLY COMPLICATING FACTOR FOR LATER TONIGHT WILL BE THE ARRIVAL
OF A SURFACE TROUGH AND SOME MID-LEVEL FORCING WITH THE UPSTREAM
SHORTWAVES... WHICH WILL WORK TO BRING MORE WIDESPREAD AND
SYNOPTICALLY FORCED LOW CLOUDS AND PCPN CHANCES INTO THE EASTERN
PORTION OF THE AREA LATE TONIGHT. KEAU SHOULD ESCAPE THIS ENTIRELY
DURING THIS FORECAST PERIOD... BUT EXPECT KMSP TO SEE MVFR
CEILINGS RETURN LATE TONIGHT ALONG WITH POTENTIAL VISIBILITY
RESTRICTIONS FROM POSSIBLE RAIN AND SOME FOG.
KMSP... IT APPEARS AS THOUGH ANY MVFR CONDITIONS WILL BE AVOIDED
THIS MORNING ALTHOUGH THERE MAY BE SOME MVFR VISIBILITIES NOT TOO
FAR FROM THE AIRPORT DURING THE FIRST HOUR OR TWO OF THE TAF.
AFTER THAT... SEE NO REASON THAT VFR CONDITIONS WON/T PREVAIL
THROUGH THE DAY. THERE IS A SLIGHT POSSIBILITY FOR SOME MVFR
CEILINGS DURING THE LATE MORNING AND AFTERNOON IF ENOUGH MOISTURE
CAN BE MIXED UP INTO THE BOUNDARY LAYER WHILE THE MIXING HEIGHTS
ARE STILL SUFFICIENTLY LOW... BUT FOR NOW WILL ALLOW FOR BKN VFR
CEILINGS AT WORST... WITH SOME LOWER SCT CLOUDS. MAIN UNCERTAINTY
IN THE FORECAST LOOKS TO BE THE ARRIVAL OF LOWER CLOUDS AND
PERHAPS SOME PCPN AND ASSOCIATED LOWER VISIBILITY LATE TONIGHT AND
TUESDAY MORNING. WOULDN/T BE SURPRISED IF TIMING IS A LITTLE
SLOWER THAN ADVERTISED... BUT FOR NOW THIS MATCHES UP REASONABLY
WELL WITH A NAM... GFS... SREF CONSENSUS APPROACH.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR BLUE EARTH-
BROWN-CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI PARLE-MARTIN-
NICOLLET-REDWOOD-RENVILLE-SIBLEY-STEELE-STEVENS-SWIFT-
WASECA-WATONWAN-YELLOW MEDICINE.
WI...NONE.
&&
TRH/JLT/TRHHazardous weather outlook, Mar 15, 12:14 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1214 PM CDT MON MAR 15 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 160830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1214 PM CDT MON MAR 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL BE CONFINED TO SOUTHERN AND WESTERN AREAS IN MINNESOTA THIS AFTERNOON REDEVELOPING ACROSS MUCH OF THE STATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RUNOFF FROM LAST WEEKS PRECIPITATION AND MELTING SNOW WILL CONTINUE TO FILTER INTO AREAS STREAMS AND CREEKS. THIS WILL ALLOW FOR THE CONTINUATION OF AREA RIVERS TO RISE OVER THE NEXT WEEK. ICE JAMS WILL CONTINUE TO CAUSE MINOR FLOODING IN ISOLATED AREAS FOR THE NEXT SEVERAL DAYS. PLEASE REFER TO THE LATEST RIVER FLOOD WATCHES AND WARNINGS ACROSS MINNESOTA AND WISCONSIN FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND OBSERVERS ARE URGED TO REPORT ICE JAMS OR FLOODING ALONG AREA CREEKS...STREAMS OR RIVERS TO YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE...OR LOCAL LAW ENFORCEMENT AGENCY.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:23 PM CDT | Flash Flood Warning | MPX | Le Sueur, Scott, Sibley | 20 hr |
| Mar 14, 7:35 PM CDT | Dense Fog Advisory | MPX | Blue Earth, Brown, Chippewa, Faribault, Freeborn, Lac qui Parle and 11 more | 17 hr |
| Mar 15, 1:25 AM CDT | Areal Flood Advisory | MPX | Redwood | 12 hr |
| Mar 15, 9:04 AM CDT | Areal Flood Advisory | MPX | Steele | 12 hr |
| Mar 15, 10:14 AM CDT | Areal Flood Warning | MPX | McLeod | 4 days |
| Mar 15, 10:33 AM CDT | Areal Flood Warning | MPX | Freeborn | 24 hr |
| Mar 15, 1:48 PM CDT | River Flood Warning | MPX | Redwood | 12 days |
| Mar 15, 1:48 PM CDT | River Flood Warning | MPX | Stearns | 9 days |
| Mar 15, 3:50 PM CDT | Areal Flood Warning | MPX | Blue Earth, Brown, Carver, Faribault, Le Sueur, Martin and 5 more | 7 days |
Nearby
River Flood Warnings in Minnesota, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.